Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

How can flu-like symptoms with weight loss and lethargy be treated?

DOCTOR OF THE MONTH - Sep 2017
Sep 2017
User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2008
Answered : 13034 Questions
Question
59 yo male has flu-like s/s with fever, profuse perspiration, 10 lb. weight loss over 3-4 days. Has pallor and lethargy. Saw MD today and given prednisone and antibiotic without labs or CXR. What would you have ordered and what might you be ruling out?
Mon, 4 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
Get done chest x ray to rule out pneumonia.

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
If this man is my patient then I would definitely rule out pneumonia (lung infection) for his sign and symptoms.
So I would order chest x ray and CBC (complete blood count).
If chest x ray and CBC are normal then no need to worry, viral infection (flu) is more likely.
So drink plenty of fluids orally and finish the medicines given.
Please let me know if he is active smoker.
I will be happy to help you further. Wishing good health to your patient. Thanks.
Above answer was peer-reviewed by
 
Follow-up: How can flu-like symptoms with weight loss and lethargy be treated? 10 hours later
Patient is non smoker and exercises often. He is also well-educated. (Additional info to his profile) Thank you for your reply.
 
 
Answered by Dr. Kaushal Bhavsar 25 minutes later
Brief Answer:
Can you tell me names of medicines he is taking?

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
It is good that patient is nonsmoker.
Can you please send me details of medicines he is taking?
This will be helpful for me.
Hope I have solved your query. I will be happy to help you further. Wishing him good health. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor